Yes it is common practice and policy to insert an IV on someone who is at risk for or having heart arrhythmias... This is because, a mild arrhythmia has a great chance at changing to a very serious fatal arrhythmia... to keep you from dieing, we need the IV access so that we could administer Emergency Cardiac drugs to keep you alive, if this situation would arise.
Heart monitors do not hurt. The box will have wires attached to it... Usually 5 leads... but some boxes only have 3 leads (wires).... at the end of the wire is a little round metal head that kind of looks like a little watch battery... these are placed onto you using sticky pads... it wont hurt at all... but if you are a man with a hairy chest, you should let them shave or clip away the hair because when its time to remove the box, it will hurt to take off the sticky pads... kind of like getting a bikinni wax! Ouch!
The IV does pinch a little when they stick it in... but once it's in, you wont even notice it... You've had shots before... so you know how it feels to get a needle. Personally, I would ask them not to put the IV in your hand because those hurt a little more... ask if they can put the IV in your arm instead.
Good Luck to you,
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
i experienced two prolonged bouts of severe chest pain recently. I was admitted to a&e and had ECG and chest xrays blood tests etc which all came back clear. the pain came on fairly quickly without any other symptoms a the time and gradually over about 3-4 hours became unbearable I had pain in arm , neck, face and centre of chest first time. Second time accompanied by pain through to my back and felt quite breathless, still am 2 weeks on mainly when talking I felt exhausted for a few days after each episode, . I was discharged after about 8 hours both times and am awaiting chest clinic and cardiology appointment. I am a female 50 year old non smoker. Hospital confirm that this was not a heart attack and treated it is ACS - atypical cardiac symptoms but they are not sure
Hi, I am doctor Rizwan Rauf. My father got cardiac tamponade for the 2nd time. He is 53, non-smoker, non-diabetic, non-hypertensive , no H/O fever, wt. loss, never hospitalized, never got TB. 4 months ago, he got tamponade for the first time without any precious alarming signs. He was in a car, suddenly got perspiration and low BP. On examination, JVP was raised. So, symptomatic treatment was given and he got better. No diagnostic tap was done. Two weeks after diuretics ( spiromide 40---BD), echo was normal ,without any pericardial effusion. EF and BiVentricular fuction was normal. We considered it as viral, so further workup was done. Two months after 1st attack, he again got spontaneous tamponade. Low BP and High JVP. Echo showed massive effusion. 25mm posteriorly, 15mm anteriorly, and 20mm at the apex. So it was decided to tap it. On aspiration under fluoroscopy, 800 ml, hemorrhagic fluid was obtained. At first sight we considered it as malignant. But results form 2 reputable Labs showed LDH 1000. Glucose and protein at low level. No Malignant cells, Zn stain for AFB –ve. Culture after 8 weeks also -VE. So, after consultation we stated ATT ( MYRIN-P Fort), 5 tablets according to body wt. i.e 72 kg. One month after ATT echo was normal , without any pericardial effusion. But yesterday, after 9 weeks of ATT 10mm effusion is found anteriorly and 13mm posteriorly, with out any symptoms. This is very critical situation for me. Whether our diagnose is not correct. Or ATT is not responding. Or it is responding ? , as last time it was massive effusion without any treatment. But this time 9 weeks after ATT , effusion is mild. May there is malignancy any where. Chest X-Ray is clear for any lung pathology. ESR is normal. LFT , RFT are normal. Interestingly he gained 3 kg wt. and now he is 75 kg , as compared to 72 before ATT. Please help me out to solve the problem. Why there is again accumulation. How to proceed further. Continue ATT or hold it. Any Qs, to be asked, please ask me. Looking forward to hearing form you Thanks With Regards, Dr. Rizwan Rauf email@example.com
Meth usage and now Cardiac discomfort along w. Multiple symptoms 06/12/11 I m 23 yo F CC Feeling unsure if my symptoms need to be hospitalized x2 days I know I should not being using meth but I am and has been having irregular heat beat, ringing ears, dizziness , chest pain , shakes, hearing things, Vitals LMP 04/15/11: P 98 R 16 BP unrecorded, Temp unrecorded Dont smoke and drink occasionally HT 60 WT 110 Pn 4-5/10, NKDA , MEDS: albuteral prn Should I be admitted?
Dear Doctor, In May 2011, this happened with me for the first time when I was not at home and was away for work. I was asleep and at night around 02:30 I started feeling uncomfortable in sleep. My eyes opened and I started feeling breathless. Also was feeling like I was about to lose consciousness. Luckily that day I had my colleague with me in the next room. I summoned his help. By that time I started sweating and my body was going cold. Suddenly my colleague gave me some sugar and a glass of water. After taking water and sugar I started gaining consciousness. Immediately within 30 seconds, I felt loose motion. I toilet I also vomited. After all this going on for almost 20-30 minutes, I was frightened. Slowly my body started breathing normally, but whole night this incident didn t allow me to sleep. Next day I consulted doctor, who told me that this happened due to dehydration and lack of enough sleep. Now again yesterday night I was having cold and fever. My whole nose and ear area was choked. I took Paracetamol, sprayed some Otravin, wore sweater, turned off the fan and went to sleep. Within 60 minutes my fever was gone, but I was not able to sleep. At around 03:00 night I started feeling that I am not able to breathe properly. I opened the door and went in balcony, but I was not gaining breathe. I didn t wanted to repeat the May 2011 scene so I immediately rushed to hospital. There first of all my heart beat rate was checked. Then blood pressure and finally blood sugar level. All found ok. There doctor gave me some breathing treatment with medicine to clear cold and help me breathe properly. The doctor asked me to take Taxim-O and Levocelvi....(something, I cannot read) My paternal history is 4/5 siblings (my father and his brother and sisters) has history of diabetes. My father passed away at the age of 49 due to cardiac arrest. This is the reason I am a bit worried and do not want to take chances with my health. I want to know whether the cause told in both the incidents are true? Shall I go for any other check-up? (The heart, blood pressure and sugar reports were normal in both incidents) What shall I do in emergency if this happens with me again?
My grandfather went into cardiac arrest and they stayed the front to parts of the brain is damaged but the rest is working. He has gone through a numerous surgery and the very first one was on his gallbladder which went wrong but the doctor did not tell us and the doc preformed another surgery to fix his mistake, which then the doctor cut the wrong artier and was transferred to UCSF where the surgeon and doctor told us my grandfather would only have a 2 days to live if we wouldn't have brought-en him to UCSF. My question is if my grandfather is breathing on a ventilation and his hart rate is stable is there any chances he'll get better is there anything we can do?
Hi, My Father aged 68 yrs had mild Cardiac arrest 2 months back and he had been on medication from then ... currently he is not having any food and says that he feels unhungry ... doctor had adviced him to take azee syrup.. can you share the importance of the same ..
May I ask you What "Anoxia. cardiac arrest from circulatory failure due to severe acute internal haemorrhage; Multiple rib fractures and pulmonary lacerations; trauma to the brain and brain stem; ischemic heart disease. means to you . I am confused....
I have been told I have sinus bradycardia and am having symptoms of light headedness, fatigue , confusion, heart palpitations, pulse between 40 and 50 for 5 days. Should I go see my doctor or jusr see if it passes. Why would it get worse as I have...
I am on metronidazole for giardia and med info said not to use propylene glycol, as if I knew what that was, and I started getting fluttery sensation in throat and down to chest like I had asthma . I brainstormed what it could be and looked into...